# SDR 99ZZZX398

- Difficulty date: December 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N476ER
- Make and model: Cessna 172R
- Aircraft serial: 17280621
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Plug
- Part number: LW11775
- Condition: Worn
- Location: Nr 4 Cylinder
- Part time: 319 hours
- Component: LW14077
- Stage of operation: NR
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

DURING A NIGHT TRAINING FLIGHT, THE CREW NOTICED AN ENGINE VIBRATION THAT BECAME VIOLENT OVER A SHORT PERIOD OF TIME.  DURING LANDING, THE OIL PRESSURE WENT TO ZERO PSI.  THE NR 4 PISTON WAS FOUND DESTROYED.  THE PISTON PIN PLUGS (LYC P/N LW-11775) WERE WORN SO SEVERELY THAT ALL OF THEM WERE CONSUMED AND IN THE FILTER.  THE AIRCRAFT IN THE FLEET WERE INSPECTED AND ALL THE PLUGS WERE WORN SEVERELY.  ALL WERE REPLACED PER LYC SB 12678.
